Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 21, 2022, 2:35 AM CDT for 5 counties in Texas. It took effect at Mar 21, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 2:35 AM CDT (07:35 UTC)
- In effect from
- Mar 21, 2022, 12:00 PM CDT
- Expired
- Mar 21, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS84 KLUB 210735 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 235 AM CDT Mon Mar 21 2022 TXZ037-038-042>044-220100- /O.NEW.KLUB.FW.W.0013.220321T1700Z-220322T0100Z/ Dickens-King-Garza-Kent-Stonewall- 235 AM CDT Mon Mar 21 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * Timing...This afternoon and early this evening.. * Wind...Southwest 20 to 30 mph. * Humidity...15 to 20 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. Isolated to scattered thunderstorms also may develop early this afternoon with potential for a few fire starts prior to the stronger southwest winds developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:49 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 21, 12:49 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1249 AM CDT Mon Mar 21 2022 .AVIATION... Relatively moist southeast low level flow with a low level jet overhead early this morning leading to low level wind shear (LLWS) and also an MVFR cloud layer will move in over the coming several hours. Solutions indicate potential for light showers to develop near or just after daybreak just east of KLBB and KPVW and especially near KCDS. Ceilings at KCDS could approach IFR levels by daybreak. A strong storm system just west of the area will move overhead later this afternoon. Instability will increase enough for thunderstorm chances this afternoon mainly KCDS. Surface drying expected KLBB and KPVW late morning and afternoon with relatively strong southwest winds. Then a cold front will move southward early this evening with the storm still overhead leading to increasing shower and thunder chances again. This should favor MVFR ceilings through the upcoming overnight period and still northwest to north winds near 25 knots. Lots going on over the next 24 hours. The Storm Prediction Center has indicated a marginal severe thunderstorm risk over KCDS and close to both KLBB and KPVW. Keep a close eye on RADAR and ceiling and visibility trends. RMcQueen && .PREV DISCUSSION... /issued 918 PM CDT Sun Mar 20 2022/ UPDATE... The Red Flag Warning has been allowed to expire on schedule at 9 pm as winds ease, temperatures cool and humidity levels rise. Otherwise, the forecast remains on track. Stratus will fill in late tonight as low-level moisture eventually arrives on the stout southerly LLJ. Monday promises to be an interesting weather day locally as a powerful mid/upper level storm system approaches and passes. This will include the potential development of elevated showers and storms Monday morning across roughly the eastern half of the CWA. Surface-based convection could result in a couple of strong/severe storms over our eastern sections Monday afternoon, while a period of elevated to critical fire weather is possible further west, ahead of a late-day cold front. Our northwestern/northern counties could even see a little snow to finish things out Monday night into Tuesday morning. Plenty to pay attention to over the next 24-36 hours. PREV DISCUSSION... /issued 756 PM CDT Sun Mar 20 2022/ UPDATE... Winds have dropped below advisory levels a little ahead of schedule, prompting us to cancel the Wind Advisory. Even so, solidly breezy southerly winds will continue through the night. Given cooling temperatures and gradually weakening winds, fire weather concerns will ease through the evening. A Red Flag Warning does remain in effect until 9 pm. PREV DISCUSSION... /issued 621 PM CDT Sun Mar 20 2022/ AVIATION... VFR conditions are expected for the remainder of this evening and most of overnight period. Expect LLWS to develop after sunset tonight at all three terminals. MVFR to IFR ceilings are possible around sunrise Monday morning. Showers and thunderstorms are possible late Monday morning into the evening hours. PREV DISCUSSION... /issued 239 PM CDT Sun Mar 20 2022/ SHORT TERM... Windy conditions will continue across the area through the early evening hours. Winds will decrease slightly after sunset but will still remain around the 20 mph range. The upper low currently nearing the California/Arizona state line will continue pushing eastward through the night and deepen as it approaches New Mexico. Surface dewpoints are expected to increase ahead of the upper low as surface winds become more southeasterly. This will allow for showers and thunderstorms to develop around sunrise tomorrow morning as a surface low approaches the southwestern Texas Panhandle. The best rain chances will exist from around I27/US87 eastward. Thunderstorm chances will increase, mainly across the Rolling Plains, late morning into the afternoon as the upper low approaches the Texas/New Mexico state line and lapse rates steepen producing MLCAPE around 500-750 J/kg. The main severe threats will be hail and wind. A brief tornado threat will exist near the surface low as it moves eastward across the northern Rolling Plains and southeastern Texas Panhandle. Guidance is in decent agreement with having most storms east of the FA by mid to late afternoon as the upper low begins to move overhead. A cold front will begin pushing into the extreme southwestern Texas Panhandle shortly before sunset ushering in much cooler temperatures and a chance for additional precip. LONG TERM... By Monday evening, the center of the closed upper low will be crossing over the Texas Panhandle. Surface low pressure will exit eastward into Oklahoma, bringing the cold front and associated northerly wind shift through the entire area. Lower atmospheric moisture will increase in the wake of the front, and guidance indicates a deformation band and additional lift will set up over the TX Panhandle on Monday night as the upper low pulls northeastward into Oklahoma. This setup suggests a relatively prolonged period of additional banded precipitation is possible into Tuesday morning. Hi-res guidance generally supports this scenario favoring a rather broad area of precip continuing late Monday night across much of the TX Panhandle and into the northern South/Rolling Plains. Exactly where this precip occurs and its overall spatial extent still remains highly uncertain and will depend heavily on the track of the upper low. Regarding precip type, a gradual transition to snow is likely by early Tuesday morning across the far southwestern Panhandle, with precipitation expected to remain all rain east of the Caprock at this point. Enough elevated instability will linger to also support a thunder mention for much of the region on Monday night as well. While there is certainly the potential for periods of heavy precip under any bands that set up, any snow that does fall early Tuesday morning is expected to remain quite wet with marginal surface temperatures near or only just below freezing. The current snowfall forecast therefore keeps totals under an inch and limited to the southern Panhandle; however this setup will need to be watched closely as uncertainty is still high and there is a nonzero potential for higher snowfall accumulations across the southern Panhandle. While general upper longwave troughing will continue to gradually broaden on Tuesday to eventually encompass much of the central CONUS, the 500mb low center is progged to remain progressive and eject northeastward out of Oklahoma by early Tuesday afternoon. The low levels will accordingly dry out relatively quickly and any lingering precipitation will end by noon Tuesday. A continued robust surface pressure gradient will keep north winds strong and near advisory levels Tuesday with cool temperatures persisting. An additional impulse will rotate southward along the western edge of the broad upper trough on Wednesday. At this time it appears the surface will remain too dry for any notable precip, but enough midlevel moisture will remain in place to support a chance of sprinkles across our northwestern zones on Wednesday afternoon. Upper troughing will depart eastward on Thursday, and warm and dry conditions will return to the region late this week into the weekend as a broad upper ridge builds across western North America. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Mar 20, 9:01 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 901 PM CDT Sun Mar 20 2022 TXZ021>044-220215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 901 PM CDT Sun Mar 20 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Widespread hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Increasing thunderstorm chances Monday afternoon and evening will include a risk for severe weather from the Rolling Plains into the eastern South Plains. Large hail near the size of quarters and high wind gusts to 60 mph will be possible with these storms. Strong north winds will develop late Monday into Tuesday, with speeds from 25 to 35 mph. A gradual transition from rain to snow is expected Monday night and early Tuesday from the central and northern South Plains into the southern Panhandle. Only very light snow accumulations are expected with up to one inch possible over the southern Texas Panhandle.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:40 PM CDT | Special Weather Statement | LUB | Stonewall | 35 min |
| Mar 21, 1:53 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
| Mar 21, 2:13 PM CDT | Special Weather Statement | LUB | Hall | 32 min |
| Mar 21, 2:46 PM CDT | Special Weather Statement | LUB | Briscoe | 29 min |
| Mar 21, 3:05 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Mar 21, 3:40 PM CDT | Special Weather Statement | LUB | Briscoe | 35 min |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.